MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE RELOADABLE CLIP APPLICATOR

AOMORI OLYMPUS CO., LTD. SINGLE USE RELOADABLE CLIP APPLICATOR
Model Number HX-810UR
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
The customer reported that the clip applicator could not release the clip.No adverse effects to patient reported.This report is related to linked patient identifier (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection.The operation wire was detached from the main body of the rotary clip device.The operation wire was missing from the crimped part.When the tip of the control wire was checked, there was no trace of breakage.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the reported event occurred by the following mechanism: 1.Due to some influence during clipping, the amount of operating force increased.2.An excessive tensile load was applied to the operating wire due to the increased operating force.3.The operation wire came out from the caulking part due to the load exceeding the resistance.4.Clip could not be detached from the applicator a definitive root cause could not be identified.The event can be detected/prevented by following the instructions for use which state: "do not apply excessive bending, pulling or pressure to this product.It may lead to equipment damage or functional deterioration.Do not round the insertion tube smaller than 20 cm in diameter.The insertion tube may be damaged.Do not use excessive force to operate each part.It may lead to damage of rotating clip device and clip." olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on customer-provided event information and corrected lot number information.
 
Event or Problem Description
The customer reported the issue was detected during a therapeutic endoscopic submucosal dissection.The procedure was completed with a similar device.The customer reported the procedure was not prolonged or delayed to a clinically relevant extent.

Brand Name
SINGLE USE RELOADABLE CLIP APPLICATOR
Common Device Name
CLIP APPLICATOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18184865
Report Number9614641-2023-01756
Device Sequence Number20642412
Product Code PKL
UDI-Device Identifier04953170390739
UDI-Public04953170390739
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K183590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-810UR
Device Lot Number2YK10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2023
Supplement Date Received by Manufacturer01/10/2024
02/12/2024
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date01/10/2024
02/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexPrefer Not To Disclose